Interventional Cardiology Expert Forum
Hip Surgery and Plavix
About This Forum:

Questions in the Interventional Cardiology forum are answered by medical professionals affiliated with the Truman Medical Center. Topics covered include acute coronary syndrome, angina , atrial fibrillation , cardiac catheterization , cardiomyopathy , drug abuse & cardiac disease, echocardiography , heart failure , hypertension & heart disease , lipid management , minorities and heart disease, peripheral vascular disease prevention, valvular heart disease , women’s heart health, and the warning signs of a heart attack.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Hip Surgery and Plavix

Jan. 06 I was scheduled for hip replacement surgery, before I was to be cleared I had to have a stress test...The doctors found a blood flow problem and found I had 4 blockages...I had 3 medicated stents put in and the fourth was 100% blocked, doctors were not overly concerned as they have noted that in prior cases the artery where that blockage is have branched off and created a new entrance to the heart...Here I am 2 years later, still needing hip replacement...I have been on Plavix and Aspirin for the 2 years, now the doctors have agreed that I can have the surgery, but I have to be off the Plavix and Aspirin for 7 days...I haven't seen any information in regards to patients coming off the medications for surgery in any period longer than 1 year....Any input you can give is greatly appreciated....Thanks....

Tags: hips, surgery
Related Discussions
290383_tn?1193103921
I am sorry for the delay in answering the question.  The current recommendation is to take aspirin and Plavix for at LEAST  one year after drug eluting stent placement.  Two years likely makes it safer for you to be off the medicines for a short while ie, 7 days.  However you might ask your surgeon if you could remain on aspirin 81 mg. and not stop this medicine and only stop the Plavix which might lower your risk of a cardiac event in the post surgical time.
3 Comments
Blank
Avatar_n_tn
Greetings Doc...
    I have finally been scheduled for my hip replacement in April 08, although I just had another stress test where they have found a blood flow problem in the front area of my heart...On Monday 3/17 I will undergoing another angiogram...If they find nothing, then my surgery will be kept on schedule, if they find a blockage I was told that this time I will receive bare metal stent(s) and that this will push my surgery off at least another month...My Orthopedic surgeon was very specific in me stopping both the aspirin and Plavix totally to prevent any kind of excessive bleeding...I trust him and his work as he has a great reputation, but I am troubled that this will be an ongoing problem with blockages throughout my lifetime...Being my other hip will need to be replaced in the future, I can see this same scenario being continued...What do you think..?
                Thanks...
Blank
Avatar_n_tn
Well, went in for my angiogram and low and behold was faced with another 2 stents placed into my atreries...Now my hip surgery will be placed on hold once again, but because they used bare metal stents it will only be put off for approximately a month...I will still be on Plavix and aspirin until that time...I have another question, the doctor told me that I had a reaction to one of the original medicated stents that he had previously placed into my artery, wasn't sure what he meant and being he was so busy that day, I never got to ask as many questions as I wanted...The only thing I can figure was that the stent had started to collapse or become blocked again...Any input you can share will be greatly appreciated...Thanks...
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank